Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

WBC: 14.9 K/UL (4.0-11.0) ...

Posted Feb 09 2011 9:08am
WBC: 14.9 K/UL (4.0-11.0)

RBC: 3.57 M/UL (4.00-5.50)

Hemoglobin: 12.5 G/DL (12.0-16.0)

Platelets: 368 K/UL (140-440)

ANC: 13.78 K/UL (1.70-7.30)

ALC: 0.68 K/UL (1.00-4.80)

Alkaline Phosphatase: 55 IU/L (38-126)

Alanine Aminotransferase: 18 IU/L (7-56)

LDH: 671 IU/L (331-618)


Where do I begin? For the most part, my blood work is normal. My liver is behaving. My white blood cell and neutrophil counts are still a bit elevated thanks to steroids, but not alarmingly so.

My weight is still up. Dr. K. is unhappy about it. Since I last saw her a month ago, I took it upon myself to modify my diet. I cut back on my daily calorie intake. I increased my water consumption from 2 liters a day to close to 3. I continued to exercise. Monday, I weighed in at 158 pounds. The exact same weight I was a month earlier. My waist is even a bit thicker than it was. Dr. K. asked me to cut fat consumption back even further, then she apologized for having to ask it. I do love my doctor.

It's the steroids. I know that. They cause fat to be deposited differently in the body. In my case, the fat settles around my middle. I have the kind of pot-belly that can regularly be seen during summers in the south when guys let it all hang out at their camps on Lake Maurepas.

Dr. K. cut my steroid dose in half to 4 mg every other day. She also warned me that I could expect to be on this dose for 3-6 months. There are 2 reasons. First: If the steroids are stopped too soon, my immune system could stage another attack on my organs and I'd have to start the high-dose steroid train all over again. I've managed to evade AVN twice, I don't know if I could do it a third time. The second reason for continuing on a low dose for such a long period is thanks in large part to my lazy glands. Your body doesn't start making its own steroids naturally until 1 month after you've stopped taking them. This applies to individuals who've been taking high-dose steroids over a long period. You shouldn't worry about it if you get a dex pack for mono. The course I've been moved on to is like a primer for my adrenal glands. They need to start getting ready to take over. From past experience, I know that I will be lethargic and unmotivated over the next few weeks as my body becomes accustomed to the lower steroid dose. I've already reminded Chris.

I'm still retaining fluid to the point that I can't wear my wedding ring. Dr. K. advised me to move from taking Lasix as needed to taking it every day.

As for the ongoing problem I alluded to in the last blog post, my hair has been falling out for the last 2 months. It's gotten to the point that I have to very strategically style it in order to cover my scalp. Dr. K. wasn't sure if it was due to GvHD or steroids. At the moment, there's nothing I can do about it. The dermatologist who specializes in GvHD wasn't available to see me on Monday. Dr. K.'s team is going to try to get me in next month to see Dr. H.

Overall, I'm well. Classes have kept me really busy, but I'm enjoying the challenge. Chris is busy with work. The cats are occupied with the business of being cats, which I'm sure involves schemes to get more treats and plots to oust the stinky humans from the bed.
Post a comment
Write a comment: